Bidirectional ventricular tachycardia is a characteristic arrhythmia of digitalis toxicity that can be successfully treated with digoxin monoclonal antibody.
Supports digoxin antibody consideration in digitalis toxicity with bidirectional VT; leaves open confirmation in controlled studies.
Figure 1. A 71-year-old woman had recently undergone mitral-valve replacement after being treated with digoxin for 12 years for atrial fibrillation. After the operation, the same dose of digoxin was administered intravenously, despite rising creatinine levels. The 12-lead electrocardiogram in Panel A shows an alternating QRS axis that is characteristic of bidirectional ventricular tachycardia (arrows), an arrhythmia virtually diagnostic of digitalis toxicity. The serum digoxin level at the time of the electrocardiogram was 4.5 ng per milliliter (normal, 0.8 to 2.0). The tracing in Panel B, obtained after treatment with digoxin monoclonal antibody, shows resolution of the bidirectional ventricular tachycardia, . . .
No takes yet. Share an insight, caveat, or question.
P A Kelly (1997) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: